Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
180 Doctors are Online

Can IUD cause stomachache, abdominal cramps and difficulty eating?

DOCTOR OF THE MONTH - Mar 2015
Mar 2015
User rating for this question
Very Good
Answered by

OBGYN, Maternal and Fetal Medicine
Practicing since : 2009
Answered : 4868 Questions
Question
I have been experiencing upper stomach pain and my belly seems inflamed ever since I got an Paraguard IUD 2 days ago. I am also experiencing cramping in lower abdomen when I sit (which is to be expected after the IUD) but the pain when I stand and lay down immediately shift to my upper stomach...not really able to eat from the pain in the upper stomach. Is this an allergic reaction or sign of a perforation of abdominal wall from IUD?
Tue, 15 May 2018 in Women's Health
 
 
Answered by Dr. Deepti Verma 1 hour later
Brief Answer:
Can be due to displaced IUD

Detailed Answer:
Hi dear,
I have gone through your question and understand the concerns.
Upper abdominal pain is not normal after an IUD insertion.
It can be due to perforation of the uterus by the IUD.
It is better to get properly examined and investigated including a X Ray and ultrasound to detect the position of the IUD.
Hope you found the answer helpful.
Regards
Dr Deepti Verma
OBGYN
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor